Queues with two units connected in series with a multiserver bulk service with accessible and non accessible batch in unit II


  • G. Ayyappan
  • S. Velmurugan




Bulk service queues, Accessible and Non-accessible Batch service, Matrix geometric method, Steady state solution,


This paper analyses a queueing model consisting of two units I and II connected in series, separated by a finite buffer of size N. Unit I has only one exponential server capable of serving customers one at a time. Unit II consists of c parallel exponential servers and they serve customers in groups according to the bulk service rule. This rule admits each batch served to have not less than ‘a’ and not more than ‘b’ customers such that the arriving customers can enter service station without affecting the service time if the size of the batch being served is less than ‘d’ ( a ≤ d ≤ b ). The steady state
probability vector of the number of customers waiting and receiving service in unit I and waiting in the buffer is obtained using the modified matrix-geometric method. Numerical results are also presented. AMS Subject Classification number: 60k25 and 65k30


Netus, M. F. Two queues in series with a finite intermediate waiting room, J.Appl.Prob, 5,123-142 (1968) .

Avi - Itzhak, B. and Yadin, M. A sequence of two queues with no intermedicate queue, Mgmt. Sct. 11, 553-564 (1965).

Clarke, A. B. A two server tandem queueing system with storage between servers, Math Rept.No.50. Western Michigan University, Kalamazoo (1977).

Pradhu, N. U. Transient behaviour of tandem queue, Mgmt.Sci. 13,631-639 (1966).

Sharma, S. D. On continuous/discrete time queueing system with arrivals in batches of variable size and correlated departures, J.Appl.Prob, 12,115-129 (1974).

Krishna Reddy, G. V, Nadarajan, R. and Kandasamy, P. R. Queues with two units connected in series with a multiservr general bulk service in unit II, Microelectron Reliab.,Vol. 33, No.3, 285-290 (1993).

Neuts, M . F. A general class of bulk queues with Poission input, Ann.Math .Statist.38 , 759-770 (1967).

Neuts, M .F. Markov chains with applications in queueing theory which have matric-geometrix invariant probability vector, Adv.Appl.Prob.10,185-212(1978).

Wallace,V. The solution of quasi birth and death processes arising from multiple access computer systems, Ph.D. thesis, Systems Engineering Laboratory, University of Michigan (1969).

Latouche, G. and Neuts, M . F. Efficient algorithmic solution to exponential tandem queues with blocking, SIAM.J.Algebraic Discrete Math. 1,93-106 (1980).